Aa
Aa
A
A
A
Close
Avatar universal

External influences on the heart

Hi, I hope everyone will forgive me posting twice in a week.  I will not post again after this.  You may remember my question the other day where you thought I had vasovagal syncope when I laughed hard?    Your answer made so much sense that I wanted to present another symptom I have to see if you have any insight on it.

I have been seeing a psychologist.  Please do not pre-judge me based on this, my symptoms are very specific but no one can explain them.  It would seem that for the past 5 years I've had something psych's call "derealization" where my surroundings feel unreal and I feel foggy and lightheaded all the time.   This symptom was not bad up until about 2 years ago.    2 years ago, it became so severe that it is severely life altering and I am constnatly in a very very difficult psychological struggle to carry on.   At the same time 2 years ago,  I started having irregular heartbeats CONSTANTLY where I'd never had any before (many many pvc's and multi pvc's on the Holter).   However after a year or so, the irregular beats went away mostly and I'm left with these psych issues.

On some days, I feel very chemically sedated even though I'm on no drug (very sedated, no exaggeration..something very wrong here).  Though I'm on no drugs, it feels like I've been given a strong tranquilizer,  and on these days my heart beat often lags in the 50's  and if I exercise,  my heart rate falls within a minute or 2 back into the 50's after I exercise,  allt he while I feel very very sedated.    Other times, I don't feel sedated, and I have tremendous andrenal reactions to everyday stress....often if I go out my heart rate remains in the 120's all day long.

I have had:  Overnight sleep study, MRI of brain, echo of heart, EKG, basic labs and none of these tests revealed anything at all.

I was wondering if you can think of anything?  Could I have a vitamin deficiency of some sort?  Any ideas please?
3 Responses
242509 tn?1196922598
MEDICAL PROFESSIONAL
It may be related to your sedatives, and exactly how your heart rate reacts to exercise. Beta blockers would be the first medication to be used to prevent the fast heart rates and if these cause further worsening of your slow heart rate then you may need a dual chamber pacemaker. One way to quantify this would be to perform a stress EKG test to see what happens to your heart rate and how fast you can get it while exercising.
Avatar universal
PS -  I have lost 60 pounds since last summer, still I have 40 to go.  32 years of age and male
Avatar universal
I guess in some way you could compare my sedated feeling days to being on beta blockers or benzo's at the same time.   I never have a migraine when I feel this way (and I get those often other wise)

You are reading content posted in the Heart Disease Forum

Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.